MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 05/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned for evaluation.Therefore, the investigation was based on the user facility information and the device history records.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the black compaction marker on the angio-seal vip was not visualized during deployment, which led to overtightening of the device.Patient was having a cerebral aneurysm coiling procedure.The following information was provided by the user facility: during deployment of the angio-seal vip, the black compaction marker was not easily visible, which the physician believed led to overtightening of the device.The device was deployed.Later that evening the patient began bleeding and developed an abdominal wall hematoma.The hematoma was compressed and a femostop was applied to the puncture site.The patient bled again sometime later, and again a third time.The patient went into cardiac arrest the third time she bled.The patient received multiple blood products and transfusions due to blood loss.She was taken to surgery and a hole was found at the arteriotomy site with no evidence of the angio-seal.Sometime after the surgery the patient had a stroke.She has completed rehab for her stroke and has returned to the hospital for three additional operations to remove residual blood from her abdominal wall hematoma.Physician is a long time experienced user.Blood loss was reported to be greater than 250cc.Patient condition is reported to be stable, with a small residual hematoma and some cognitive defects from the stroke.Had surgery for repair of the femoral artery and multiple surgeries for evacuation of abdominal wall hematoma.Additional information was received on (b)(6) 2017: the second and third hemorrhages occurred the evening of the second day in the icu, or the day after the procedure.Patient had hemostasis until early am after procedure when patient became agitated.Compression and femostop applied.Successful deployment.Patient tolerated well.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.There is no evidence that this event was related to a device defect or malfunction.With no device return the exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6810730
Report Number3013394970-2017-00319
Device Sequence Number18866816
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public05415067002853
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610131
Device Lot Number5894816
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient Weight68